Alert archive / Virginia / River Flood Warnings in 2025

River Flood Warning 21, NWS Wakefield, VA

May 14, 2025Fluvanna County, Virginia

NWS Wakefield, VA issued this river flood warning at May 14, 2025, 4:12 AM EDT for Fluvanna County, Virginia. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
May 14, 2025, 4:12 AM EDT (08:12 UTC)
Expired
May 15, 2025, 1:24 AM EDT
In force
21 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
Minor

County Fluvanna County, VA

The radar

The Sterling radar (KLWX), 139 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rivanna River at Palmyra (PYAV2). The gauge peaked at 22.06 ft at May 14, 2025, 1:00 PM EDT.

actionminormoderate102005/1405/1505/16
Action stage
15 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02034000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

439 
WGUS41 KAKQ 140812
FLWAKQ

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wakefield VA
412 AM EDT Wed May 14 2025

...The National Weather Service in Wakefield VA has issued a Flood 
Warning for the following rivers in Virginia...

  Rivanna River At Palmyra affecting Fluvanna County.

For the James River...including Palmyra...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 415 PM EDT.

&&

VAC065-142015-
/O.NEW.KAKQ.FL.W.0021.250514T0812Z-250514T2219Z/
/PYAV2.1.ER.250514T0611Z.250514T1200Z.250514T1618Z.NO/
412 AM EDT Wed May 14 2025

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Rivanna River at Palmyra.

* WHEN...From early this morning to this evening.

* IMPACTS...At 22.0 feet, Farmland flooded downstream, including a 
  section of Carysbrook Road.

* ADDITIONAL DETAILS...
  - At 3:50 AM EDT Wednesday the stage was 18.9 feet.
  - Bankfull stage is 17.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:50 AM EDT Wednesday was 18.9 feet.
  - Forecast...The river is expected to rise to a crest of 20.3
    feet this morning. It will then fall below flood stage this
    afternoon.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    20.3 feet on 12/21/1973.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3799 7830 3781 7814 3775 7820 3790 7839


$$

05
4 follow-up statements
697 
WGUS81 KAKQ 141440
FLSAKQ

Flood Statement
National Weather Service Wakefield VA
1040 AM EDT Wed May 14 2025

...The Flood Warning is extended for the following rivers in 
Virginia...

  James River At Richmond Westham affecting Chesterfield, Henrico 
  and City of Richmond Counties.

  Rivanna River At Palmyra affecting Fluvanna County.

For the Lower James Basin...including Richmond Locks, Richmond 
Westham, Cartersville...Minor flooding is forecast.
For the James River...including Palmyra...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1045 PM EDT.

&&

VAC065-150245-
/O.EXT.KAKQ.FL.W.0021.000000T0000Z-250515T0950Z/
/PYAV2.1.ER.250514T0611Z.250514T1800Z.250515T0350Z.NO/
1040 AM EDT Wed May 14 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Rivanna River at Palmyra.

* WHEN...Until late tonight.

* IMPACTS...At 22.0 feet, Farmland flooded downstream, including a 
  section of Carysbrook Road.

* ADDITIONAL DETAILS...
  - At 10:20 AM EDT Wednesday the stage was 21.8 feet.
  - Bankfull stage is 17.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:20 AM EDT Wednesday was 21.8 feet.
  - Forecast...The river is expected to rise to a crest of 21.9
    feet this afternoon. It will then fall below flood stage late
    this evening.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    21.5 feet on 05/01/2014.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3799 7830 3781 7814 3775 7820 3790 7839


$$

VAC041-087-760-150245-
/O.EXT.KAKQ.FL.W.0022.250514T2200Z-250516T2254Z/
/RMDV2.1.ER.250514T2236Z.250515T1200Z.250516T1654Z.NO/
1040 AM EDT Wed May 14 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO FRIDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...James River at Richmond Westham.

* WHEN...From this evening to Friday evening.

* IMPACTS...At 14.0 feet, portions of Riverside Drive begin to flood.

* ADDITIONAL DETAILS...
  - At 9:30 AM EDT Wednesday the stage was 5.5 feet.
  - Bankfull stage is 11.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 14.8 feet tomorrow morning. It
    will then fall below flood stage early Friday afternoon.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.0 feet on 02/02/2013.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3770 7780 3756 7744 3747 7749 3753 7770
      3760 7785


$$

MRD
032 
WGUS81 KAKQ 142001
FLSAKQ

Flood Statement
National Weather Service Wakefield VA
401 PM EDT Wed May 14 2025

...The Flood Warning is extended for the following rivers in 
Virginia...

  James River At Cartersville affecting Goochland, Cumberland and 
  Powhatan Counties.

...The Flood Warning continues for the following rivers in 
Virginia...

  James River At Richmond Westham affecting City of Richmond, 
  Chesterfield and Henrico Counties.

  James River At Richmond Locks affecting City of Richmond and 
  Henrico County.

  Rivanna River At Palmyra affecting Fluvanna County.

For the Lower James Basin...including Richmond Locks, Richmond 
Westham, Cartersville...Minor flooding is forecast.
For the James River...including Palmyra...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 100 AM EDT.

&&

VAC065-150500-
/O.EXT.KAKQ.FL.W.0021.000000T0000Z-250515T0500Z/
/PYAV2.1.ER.250514T0611Z.250514T1745Z.250515T0400Z.NO/
401 PM EDT Wed May 14 2025

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Rivanna River at Palmyra.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 22.0 feet, Farmland flooded downstream, including a 
  section of Carysbrook Road.

* ADDITIONAL DETAILS...
  - At 3:50 PM EDT Wednesday the stage was 21.9 feet.
  - Bankfull stage is 17.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:50 PM EDT Wednesday was 22.1 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 6.2 feet
    early Saturday afternoon.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    21.9 feet on 04/24/1983.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3799 7830 3781 7814 3775 7820 3790 7839


$$

VAC049-075-145-150815-
/O.EXT.KAKQ.FL.W.0023.250514T2317Z-250515T1200Z/
/CARV2.1.ER.250514T2317Z.250515T0000Z.250515T0224Z.NO/
401 PM EDT Wed May 14 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...James River at Cartersville.

* WHEN...From this evening to tomorrow morning.

* IMPACTS...At 20.0 feet, Minor flooding begins. Overflow onto flood 
  plain along left bank.

* ADDITIONAL DETAILS...
  - At 2:45 PM EDT Wednesday the stage was 18.7 feet.
  - Bankfull stage is 16.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 20.2 feet this evening. It will
    then fall below flood stage late this evening.
  - Flood stage is 20.0 feet.
  - Flood History...This crest compares to a previous crest of
    20.2 feet on 02/04/1920.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3760 7785 3759 7807 3768 7819 3778 7817
      3772 7802 3770 7780


$$

VAC041-087-760-150815-
/O.EXT.KAKQ.FL.W.0022.250515T0018Z-250516T2100Z/
/RMDV2.1.ER.250515T0018Z.250515T1800Z.250516T1500Z.NO/
401 PM EDT Wed May 14 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...James River at Richmond Westham.

* WHEN...From this evening to Friday afternoon.

* IMPACTS...At 15.0 feet, Begin moderate flooding. Residences near 
  gage threatened by flood waters.

* ADDITIONAL DETAILS...
  - At 3:30 PM EDT Wednesday the stage was 10.3 feet.
  - Bankfull stage is 11.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 14.8 feet early tomorrow
    afternoon. It will then fall below flood stage late Friday
    morning.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    14.8 feet on 05/30/1973.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3770 7780 3756 7744 3747 7749 3753 7770
      3760 7785


$$

VAC087-760-150815-
/O.EXT.KAKQ.FL.W.0024.250515T0745Z-250516T1900Z/
/RICV2.1.ER.250515T0745Z.250515T1700Z.250516T1300Z.NO/
401 PM EDT Wed May 14 2025

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...James River at Richmond Locks.

* WHEN...From late tonight to Friday afternoon.

* IMPACTS...At 11.0 feet, Rocketts Landing Park and the Virginia 
  Capital Trail begin to flood.

* ADDITIONAL DETAILS...
  - At 2:54 PM EDT Wednesday the stage was 1.2 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river will rise above flood stage late tonight
    to 10.2 feet tomorrow afternoon. It will then fall below
    flood stage late Friday morning to 3.4 feet early Saturday
    morning. It will rise to 4.4 feet late Saturday morning. It
    will then fall again and remain below flood stage.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.2 feet on 03/12/2011.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3740 7741 3747 7749 3756 7744 3752 7738


$$

AC
045 
WGUS81 KAKQ 150201
FLSAKQ

Flood Statement
National Weather Service Wakefield VA
1001 PM EDT Wed May 14 2025

...The Flood Warning is extended for the following rivers in 
Virginia...

  Rivanna River At Palmyra affecting Fluvanna County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday morning at 700 AM EDT.

&&

VAC065-151100-
/O.EXT.KAKQ.FL.W.0021.000000T0000Z-250515T1100Z/
/PYAV2.1.ER.250514T0611Z.250514T1745Z.250515T0444Z.NO/
1001 PM EDT Wed May 14 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Rivanna River at Palmyra.

* WHEN...Until tomorrow morning.

* IMPACTS...At 18.0 feet, River out of banks at Palmyra with 
  flooding of town boat launch and upstream at Crofton Boat Ramp.

* ADDITIONAL DETAILS...
  - At 9:35 PM EDT Wednesday the stage was 18.8 feet.
  - Bankfull stage is 17.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:35 PM EDT Wednesday was 22.1 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 6.0 feet
    Saturday evening.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.8 feet on 03/21/1998.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3799 7830 3781 7814 3775 7820 3790 7839


$$

Rogers
294 
WGUS81 KAKQ 150524
FLSAKQ

Flood Statement
National Weather Service Wakefield VA
124 AM EDT Thu May 15 2025

...The Flood Warning is cancelled for the following rivers in 
Virginia...

  Rivanna River At Palmyra affecting Fluvanna County.

VAC065-150630-
/O.CAN.KAKQ.FL.W.0021.000000T0000Z-250515T0524Z/
/PYAV2.1.ER.250514T0611Z.250514T1745Z.250515T0247Z.NO/
124 AM EDT Thu May 15 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Rivanna River At Palmyra.

* ADDITIONAL DETAILS...
  - At 1:05 AM EDT Thursday the stage was 14.6 feet.
  - Bankfull stage is 17.0 feet.
  - Forecast...The river fell below flood stage just before
    midnight this morning and will continue falling, reaching 6.0
    feet Saturday evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3799 7830 3781 7814 3775 7820 3790 7839


$$

05

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at May 14, 4:11 AM EDT, 1 minute earlier.

Area forecast discussion, May 14, 4:11 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
411 AM EDT Wed May 14 2025

.SYNOPSIS...
Slow moving low pressure brings a period of unsettled weather
today, especially from this afternoon through this evening.
Conditions turn warm, with summerlike heat and humidity Friday
and Saturday, and mainly afternoon and evening showers and
storms possible.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 355 AM EDT Wednesday...

Key Messages:

- Lower coverage of storms but remaining unsettled today. Mid to
  late afternoon and evening showers and storms are likely. A
  few storms could be strong to severe, with large hail and
  gusty winds the main threats.

- Locally heavy rainfall will remain a concern with any
  training storms this afternoon and evening.

Latest weather analysis shows weakening upper level low pressure
in the process of opening up as it lingers over the Ohio Valley
into the upper TN Valley region. The attendant sfc low was
analyzed over IN/W OH. Secondary low pressure is lingering over
central VA into the northern neck, with sfc warm front draped NW
to SE over the middle peninsula to the eastern shore early this
morning. Temperatures were mainly in the low to mid 60s at 07z,
with mid to upper 60s over SE VA and NE NC. Moisture continues
to lift N along the warm front offshore, with ongoing showers
and storms offshore. Otherwise, showers have lifted out of the
lower eastern shore as of this writing with partial clearing in
the next few hours. This partial clearing, along with light
winds and plenty of low- level moisture from recent rains, has
allowed areas of fog and low stratus, and expect this trend to
continue through the morning commute.

For today, the Ohio Valley low lifts slowly to the ENE as it
weakens through this evening. One last strong shortwave rotating
around the base of the trough pulls through the region this
afternoon, and will likely set off another round of scattered to
numerous showers and storms. While highest PWs have pooled north
of the region, 00z soundings reveal PW values in the 1.3-1.5"
range across the region. The incoming forcing for ascent,
moisture-laden airmass, and developing instability this
afternoon should combine to yield additional showers and storms
this afternoon.

Expect a brief lull this morning in subsidence behind the
departing convection of last evening. We should reach
convective initiation by late morning along weak sfc troughing
to the west by late morning, with loosely organized convection
pushing into the area this afternoon through early evening. SPC
has continued the Marginal Risk (level 1/5) for the entire area
today. Deep layer (0-6km) shear is 20-25 kt (at best) today, so
expect a mainly sub-severe storm mode, with a few storms that
could become strong to severe. Large hail and gusty winds are
the primary threats, especially as mid-level lapse rates quickly
steepen this afternoon, owing to quick cool air advection aloft
with the NE shifting upper low. While not as much of a concern
as yesterday, we'll also need to keep tabs on the flood
potential, as HREF does have some 3"/3hr probs along and NE of
the RIC metro, including the northern neck, VA peninsulas and
Hampton Roads. HREF LPMM does show pockets of 2-3"+ QPF as
storms push through this area. In light of recent rains, this
could be enough to cause some isolated flash flood issues. WPC
has maintained a day 1 Excessive Rainfall Outlook for the entire
region.

Minimal shear should allow for storms to weaken rather quickly
as we get to mid to late evening. Main window for strong storms
looks to be 3 to 7 pm. Partial clearing once again tonight, with
more late night fog and low stratus anticipated. Look for late
night/early morning lows in the low to mid 60s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 355 AM EDT Wednesday...

Key Messages:

- Trending warmer Thursday and Friday. While afternoon and
  evening and storms will be lower in areal coverage, isolated
  to widely scattered aftn/early evening storms are possible
  each day.

Shortwave ridging building to the west will finally kick the
lingering upper trough offshore Thursday into Friday. There will
likely be enough leftover moisture and instability to result in
additional isolated to scattered showers and storms Thursday
afternoon, albeit with lower coverage than we had yesterday or
what is expected later today. Highs will be slightly warmer
than Wednesday in the lower to mid 80s.

Previously referenced upper ridging kicks east for Friday, which
should help limit areal coverage of storms even further to round
out the work week. However, a potent upper level low pressure
is forecast to deepen over the Great Lakes region Friday, with a
pre-frontal trough then looking to sharpen to the NNW by
afternoon. This could bring a few storms into the area by late
in the day from the NW, and have accordingly maintained slight
to low end chance PoPs.

The other story will be the briefly building heat for Friday
into the weekend. SW flow will lift a warm front through the
area on Friday morning. The incoming upper ridging, SW flow,
and resultant rising heights should yield highs well into the
80s to low 90s. Dewpoints in the upper 60s to ~70 should yield
max heat index values well into the 90s over much of the region.
Mild with lows in the 60s to near 70 Friday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 355 AM EDT Wednesday...

Key Messages:

- Summer-like warmth and humidity to begin the weekend on
  Saturday. Slightly cooler but remaining warm on Sunday and
  Monday but with less humidity.

- A few isolated to scattered showers possible Saturday, but
  mainly dry Sunday and Monday.

Similar weather story Saturday, as the Great Lakes system slowly
swings east and the local area remains warm. Temperatures will
be above normal Saturday with highs in the upper 80s to 90F with
heat indices back into the 90s by afternoon. Late Saturday to
early Sunday, a cold front will approach the region, which may
cool the temperatures slightly into early next week. Confidence
is not high on any precipitation at this time given the
weakening front, as models continue to disagree on timing and
amounts. Slight chance PoPs are forecast for the weekend. Monday
looks to be dry behind the system.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
As of 210 AM EDT Wednesday...

CIGs continue to gradually deteriorate as we begin the 06z TAF
period. MVFR/LCL IFR CIGs likely drop to IFR at all terminals
between now and 08-09z...with LIFR possible at area terminals
after 10z/6 am. Guidance continues to be very bullish on low
VSBYs in fog between 06-13z due to the heavy rainfall from today
and diminishing winds. CIGs rise to MVFR by 13-15z then scatter
out or rise to VFR by midday. Another round of scattered to
numerous showers and tstms are expected across VA/NC during the
aftn and evening, a few of which could contain variable wind
gusts of 25-40 kt. Have continued PROB30 groups in all local
terminals except for SBY between 19-23z Wed.

Outlook: Looking ahead, we'll have another chance of early
morning IFR stratus/fog at RIC/PHF/SBY Thursday morning.
Additional showers and storms, albeit with steadily decreasing
areal coverage is expected both Thu & Fri. Predominate VFR
conditions return over the weekend.

&&

.MARINE...
As of 330 AM EST Wednesday...

Key Messages:

- Small Craft Advisories linger across the coastal waters today for
elevated seas.

- Calmer across the marine area for the remainder of the week,
outside of daily showers and storms.

The pressure gradient ahead of an occluding low pressure system
across the Ohio River Valley continues to weaken early this morning.
This is allowing southeasterly winds to also subside, with most
winds around 6-12kt outside of any convective features/showers.
Thus, Small Craft Advisories for the Bay will be allowed to expire
(the rivers and Sound have also already expired). A few gusts to 15-
20kt will be possible through sunrise before winds hold around 8-
12kt through the day today. There will be the threat of heavy rain
and thunderstorms this afternoon and evening. Some storms may become
strong to severe and be capable of producing strong damaging winds.
SCAs will persist across the coastal waters into tonight as seas are
forecast to remain elevated. As of early this morning, seas are
still reaching 5-8ft with occasional 9-10ft offshore, particularly
within the southern waters. Expect them to very gradually subside
through the day today, reaching 3-4ft across the south and 4-5ft
across the north by tonight. SCAs should be allowed to drop off
later tonight. Seas will be 3-4ft through Friday, then 2-3ft for the
weekend.

Outside of any storms, winds look to remain rather benign through
the remainder of the week. There may be brief period of slightly
elevated but still sub-SCA winds Saturday night, especially across
the lower Bay, but confidence is low for now. Daily shower and storm
threats persist.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for ANZ650-652.
     Small Craft Advisory until 7 PM EDT this evening for ANZ654.
     Small Craft Advisory until 1 PM EDT this afternoon for ANZ656-
     658.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...KMC/MAM
LONG TERM...KMC/MAM
AVIATION...ERI/MAM
MARINE...JKP
Hazardous weather outlook, May 14, 1:53 AM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
153 AM EDT Wed May 14 2025

VAZ048-060>062-065>069-079-509-510-150600-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Brunswick-Western Louisa-Eastern Louisa-
153 AM EDT Wed May 14 2025

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms will be possible Wednesday afternoon. The
main threats will be gusty winds, hail, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>025-VAZ099-100-150600-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
153 AM EDT Wed May 14 2025

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ012>017-030>032-102-VAZ064-075>078-080>090-092-093-095>098-
511>525-150600-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Caroline-Westmoreland-
Richmond-Northumberland-Lancaster-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
153 AM EDT Wed May 14 2025

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, May 13, 10:26 PM EDT, 5 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1026 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Flash Flood      1 ESE Elam              37.27N 78.59W
05/13/2025                   Prince Edward      VA   Public

            High water on Sulphur Spring Rd in Prospect.
            Time estimated.

&&

EI
Local storm report, May 13, 10:33 PM EDT, 5 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1033 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Lightning        1 SE Crewe              37.17N 78.12W
05/13/2025                   Nottoway           VA   Newspaper

            Lightning struck tree, debarked trunk and
            broke branches. No injures or structural
            damage reported.

&&

JKP

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:00 PM EDTSpecial Marine WarningAKQ90 min
May 13, 8:25 PM EDTSpecial Weather StatementAKQMecklenburg50 min
May 13, 8:43 PM EDTFlash Flood WarningAKQPrince Edward3 hr
May 13, 8:48 PM EDTFlash Flood WarningAKQLunenburg, Mecklenburg2 hr
May 13, 8:54 PM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg16 min
May 13, 8:57 PM EDTSevere Thunderstorm WarningAKQCumberland, Prince Edward48 min
May 13, 9:43 PM EDTAreal Flood AdvisoryAKQCumberland, Prince Edward3 hr
May 13, 9:46 PM EDTSpecial Weather StatementAKQCumberland29 min
May 14, 4:23 AM EDTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond65 hr
May 14, 10:40 AM EDTRiver Flood WarningAKQCumberland, Goochland, Powhatan11 hr
May 14, 10:40 AM EDTRiver Flood WarningAKQHenrico, City of Richmond58 hr
May 14, 12:33 PM EDTFlood WatchAKQCaroline, Charles City, Chesterfield, Essex, Fluvanna, Gloucester and 24 more8 hr
May 14, 12:56 PM EDTSpecial Weather StatementAKQDinwiddie49 min
May 14, 1:24 PM EDTSevere Thunderstorm WarningAKQDinwiddie51 min
May 14, 1:29 PM EDTFlash Flood WarningAKQBrunswick, Dinwiddie5 hr
May 14, 1:45 PM EDTSpecial Weather StatementAKQNottoway45 min
May 14, 1:52 PM EDTSevere Thunderstorm WarningAKQAmelia, Dinwiddie, Nottoway38 min
May 14, 1:55 PM EDTSevere Thunderstorm WarningAKQMecklenburg50 min
May 14, 2:15 PM EDTSpecial Weather StatementAKQCity of Petersburg45 min
May 14, 2:29 PM EDTSpecial Weather StatementAKQAmelia46 min
May 14, 2:41 PM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg49 min
May 14, 3:18 PM EDTAreal Flood AdvisoryAKQAmelia, Powhatan117 min
May 14, 3:20 PM EDTSpecial Weather StatementAKQCharles City40 min
May 14, 3:29 PM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg, Nottoway29 min
May 14, 3:51 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry39 min
May 14, 3:54 PM EDTSpecial Weather StatementAKQDinwiddie51 min
May 14, 3:56 PM EDTAreal Flood AdvisoryAKQCharles City, Prince George4 min
May 14, 4:00 PM EDTFlash Flood WarningAKQCharles City, Prince George2 hr
May 14, 4:02 PM EDTFlash Flood WarningAKQNorthumberland, Richmond, Westmoreland3 hr
May 14, 4:23 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia52 min
May 14, 4:29 PM EDTFlash Flood WarningAKQYork, City of Hampton, City of Newport News5 hr
May 14, 4:32 PM EDTSpecial Weather StatementAKQCharles City58 min
May 14, 4:45 PM EDTFlash Flood WarningAKQCaroline, Essex3 hr
May 14, 4:48 PM EDTAreal Flood AdvisoryAKQLouisa3 hr
May 14, 4:54 PM EDTFlash Flood WarningAKQGreensville, Southampton, Sussex, City of Emporia3 hr
May 14, 5:13 PM EDTSpecial Weather StatementAKQSurry47 min
May 14, 5:17 PM EDTSpecial Weather StatementAKQSouthampton, Sussex28 min
May 14, 5:28 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Prince George, Southampton, Surry, Sussex47 min
May 14, 5:48 PM EDTFlash Flood WarningAKQEssex, Richmond3 hr
May 14, 5:51 PM EDTSpecial Marine WarningAKQ39 min
May 14, 6:05 PM EDTSpecial Weather StatementAKQJames City, York, City of Newport News, City of Williamsburg40 min
May 14, 6:19 PM EDTAreal Flood WarningAKQBrunswick, Dinwiddie3 hr
May 14, 6:19 PM EDTSpecial Weather StatementAKQIsle of Wight41 min
May 14, 6:24 PM EDTAreal Flood WarningAKQCharles City, Prince George2 hr
May 14, 6:24 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Prince George, Southampton, Surry, Sussex2 hr
May 14, 6:30 PM EDTSpecial Marine WarningAKQ60 min
May 14, 6:43 PM EDTFlash Flood WarningAKQIsle of Wight, Southampton, Surry3 hr
May 14, 6:46 PM EDTAreal Flood AdvisoryAKQJames City, King and Queen, King William, New Kent9 min
May 14, 6:47 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, York, City of Hampton, City of Newport News, City of Norfolk and 3 more43 min
May 14, 6:55 PM EDTFlash Flood WarningAKQJames City, King and Queen, King William, New Kent3 hr
May 14, 6:59 PM EDTSpecial Marine WarningAKQ61 min
May 14, 7:15 PM EDTFlash Flood WarningAKQIsle of Wight, City of Suffolk3 hr
May 14, 7:31 PM EDTFlash Flood WarningAKQFluvanna, Louisa3 hr
May 14, 7:48 PM EDTMarine Dense Fog AdvisoryAKQ11 hr

Nearby

River Flood Warnings in Virginia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.